MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS CLOSED IV CATHETER SYSTEM 18 GA 1.25 IN; INTERVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS CLOSED IV CATHETER SYSTEM 18 GA 1.25 IN; INTERVASCULAR CATHETER
Catalog Number 383594
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of birth: only the patient's age was provided therefore a default date of birth has been listed.Initial reporter facility name: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd nexiva¿ diffusics¿ closed iv catheter system 18 ga 1.25 in experienced a catheter that broke/separated from the hub.An ultrasound was performed on the patient where a broken portion of the needle/cannula was found embedded within the patient.The incident required a doctor to perform a "skin nick" to remove the broken cannula/needle piece.The following information was provided by the initial reporter: material no: 383594 batch no: 0294778 an 18g nexiva diffusics was placed in the right ac on a (b)(6) yo woman for an outpatient cta.Iv was inserted with ease, no recanulation.Scan was performed at 6ml/325 psi with no issues.While the nurse was removing the iv (post-scan) she felt a "pop" while trying to remove the catheter.When the catheter came out, she felt like part of it was missing.She used an ultrasound to scan the arm and could see the remaining aprox 1cm of catheter in the sub q tissue.The portion of the catheter with fenestrations was in the tissue.A doctor performed a skin nick to remove it.Both pieces were kept and are available to send back.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 4/5/2021.H.6.Investigation: our quality engineer inspected the sample submitted for evaluation.The reported issue of a separated or broken catheter was confirmed upon inspection of the returned sample.Bd cannot determine the cause of the indicated failure.The reported failure is one that is highly unlikely and is rarely observed.Throughout the entire production process each catheter is observed for defects or abnormalities and if one is detected, they are removed from the line.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description
It was reported that the bd nexiva¿ diffusics¿ closed iv catheter system 18 ga 1.25 in experienced a catheter that broke/separated from the hub.An ultrasound was performed on the patient where a broken portion of the needle/cannula was found embedded within the patient.The incident required a doctor to perform a "skin nick" to remove the broken cannula/needle piece.The following information was provided by the initial reporter: material no: 383594 batch no: 0294778 an 18g nexiva diffusics was placed in the right ac on a 49 yo woman for an outpatient cta.Iv was inserted with ease, no recannulation.Scan was performed at 6ml/325 psi with no issues.While the nurse was removing the iv (post-scan) she felt a "pop" while trying to remove the catheter.When the catheter came out, she felt like part of it was missing.She used an ultrasound to scan the arm and could see the remaining aprox 1cm of catheter in the sub q tissue.The portion of the catheter with fenestrations was in the tissue.A doctor performed a skin nick to remove it.Both pieces were kept and are available to send back.

Brand Name
BD NEXIVA DIFFUSICS CLOSED IV CATHETER SYSTEM 18 GA 1.25 IN
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key11713408
Report Number9610847-2021-00184
Device Sequence Number19840222
Product Code FOZ
UDI-Device Identifier00382903835942
UDI-Public00382903835942
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Catalogue Number383594
Device Lot Number0294778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR